Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 72, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 29, 2019, 4:48 AM EDT. It took effect at Aug 29, 2019, 10:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2019, 4:48 AM EDT (08:48 UTC)
- In effect from
- Aug 29, 2019, 10:00 AM EDT
- Expired
- Aug 29, 2019, 4:43 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
556 WHUS71 KBUF 290848 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 448 AM EDT Thu Aug 29 2019 LEZ020-291700- /O.NEW.KBUF.SC.Y.0072.190829T1400Z-190829T2200Z/ Upper Niagara River and Buffalo Harbor- 448 AM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 6 PM EDT this evening. * WINDS...Southwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-291700- /O.EXT.KBUF.SC.Y.0071.000000T0000Z-190830T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 448 AM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
3 follow-up statements
397 WHUS71 KBUF 291351 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 951 AM EDT Thu Aug 29 2019 LEZ040-041-292200- /O.CON.KBUF.SC.Y.0071.000000T0000Z-190830T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 951 AM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-292200- /O.CON.KBUF.SC.Y.0072.190829T1400Z-190829T2200Z/ Upper Niagara River and Buffalo Harbor- 951 AM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...Southwest 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
691 WHUS71 KBUF 291719 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 119 PM EDT Thu Aug 29 2019 LOZ042>044-300130- /O.EXB.KBUF.SC.Y.0071.190830T0400Z-190830T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 119 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from midnight tonight to 5 PM EDT Friday. * WINDS...West 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-300130- /O.EXB.KBUF.SC.Y.0071.190830T0400Z-190831T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 119 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT FRIDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from midnight tonight to 8 PM EDT Friday. * WINDS...Southwest 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ040-041-300130- /O.CON.KBUF.SC.Y.0071.000000T0000Z-190830T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 119 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LEZ020-292200- /O.CON.KBUF.SC.Y.0072.000000T0000Z-190829T2200Z/ Upper Niagara River and Buffalo Harbor- 119 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...Southwest 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
278 WHUS71 KBUF 292043 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 443 PM EDT Thu Aug 29 2019 LEZ020-292145- /O.CAN.KBUF.SC.Y.0072.000000T0000Z-190829T2200Z/ Upper Niagara River and Buffalo Harbor- 443 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LEZ040-041-300445- /O.CON.KBUF.SC.Y.0071.000000T0000Z-190830T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 443 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT FRIDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042>044-300445- /O.CON.KBUF.SC.Y.0071.190830T0400Z-190830T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 443 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... * WINDS...West 10 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-300445- /O.CON.KBUF.SC.Y.0071.190830T0400Z-190831T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 443 PM EDT Thu Aug 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT FRIDAY... * WINDS...Southwest 10 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 4:45 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 29, 4:45 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
445 AM EDT Thu Aug 29 2019
.SYNOPSIS...
A few lake enhanced showers will be possible downwind of the lakes
this morning, otherwise expect mainly dry and cooler weather
today. A round of showers will arrive with a cold front late
tonight into Friday. Dry weather will start the holiday weekend
but will turn more unsettled Sunday and Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
An unseasonably deep low pressure system (984 mb) continues to swirl
over Hudson Bay. Meanwhile, an upper trough very evident on moisture
channels of the GOES 16 Imager continues to move through the
region early this morning. Narrow line of showers just ahead of
the trough which moved through western New York earlier have
since fallen apart. Colder air aloft will continue to advect
into the region this morning with some minimal lake response
expected east of the lakes as lake/850 mb delta ts near around
14C. Warmer air aloft along with diurnal process will end any
lake response showers by this afternoon. Mixing heights lowering
a bit with incoming ridge, but still looking at a southwest
gradient flow producing wind gusts up to 25 mph downwind of the
lakes this afternoon. Afternoon temperatures a solid 5 degrees
below Wednesday's readings with most highs in the upper 60s to
mid 70s.
Strengthening upper level jet streak will dig into the Great Lakes
tonight supporting decent height falls over portions of the
central Great Lakes and southern Ontario. This will lead to
rapid development to the upstream cold front that will descend
toward western New York between 06z and 12z Friday. Low level
jet ahead of the approaching front pretty noteworthy with 850 mb
flow of 45-50 knots. Organization of the low to mid level
moisture fields is quite good and aligns well with forecast near
surface convergence. Strong model consensus exists with
convective initiation along the developing front into western
and north central New York after midnight tonight. Main
limiting factor for thunderstorm development will be lack of
instability, but would not completely rule out some isolated
thunder given the magnitude of synoptic scale forcing.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Showers will spread across western and north central NY Friday
morning as a cold front enters the region from the northwest. The
8/29 00z guidance shows the cold front stretched from the Saint
Lawrence River to the Genesee Valley around daybreak Friday. Showers
won't be impressive with amounts less than a tenth of an inch. There
will likely be enhancement across the higher terrain of the western
Southern Tier and Tug Hill Plateau but not much since moisture
leaves the region quickly. The front will track east through the
morning hours with showers ending by mid-day. Behind this front,
winds will become westerly and cooler and drier air will move into
the region. High pressure will build into the region through the
night while temperatures at 850 hpa will fall to +5C across the
North Country to +9C across the western Southern Tier by Saturday
morning. High temperatures will go from the mid to upper 70's Friday
to the upper 60's to low 70's Saturday. High pressure moves overhead
Saturday so winds will be light through the day.
Rain chances increase late Saturday night/Sunday morning as high
pressure moves into northern New England and the Canadian Maritimes.
The previous cold front that moved through Friday, will move
northward as a warm front. Moisture will increase with forecast
pwats around 1.5 inches entering western NY by Sunday morning. Warm
air advection will increase and spread northward through the day.
While the chance for showers begins Saturday night, rain will become
likely Sunday as a surface trough enters western NY increasing the
surface convergence across the region. A soaking rain is possible
during this time.
Temperatures will stay cool Sunday with clouds and rain around. High
temperatures will reach the upper 60's to low 70's.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
A weak surface convergent trough will remain over the region Sunday
night, with light rain slowly tapering off through the night from
west to east. The right entrance to a 120 knot 300 hPa jet will be
well to our east...with less forcing for moderate rain.
A few rain showers will be possible Monday as the frontal boundary
lingers to our east and the base of the 500 hPa upper level trough
swings through our region.
Tuesday looks to return to pleasant weather region wide...with a
noticeable warmth to the day. A southerly flow will advect warmer
air aloft, with 850 hPa temperatures in the low to mid teens
resulting in low 80s across the Lake Plain.
A frontal boundary will drift across our region Tuesday night and
Wednesday with increased chances for rain showers. Instability
increasing along the front may also allow for some rumbles of
thunder.
There are model differences to the depth and timing of cold air
then pushing in behind the cold front for Wednesday. It should
be cooler Wednesday, possibly noticeably colder if the cooler
ECMWF verifies.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
VFR at all sites early this morning, with some broken cigs between 6-
8k feet. Some lower cigs near MVFR will be possible this morning as
low-level moisture increases with arriving upper level trough. A few
lake enhanced showers will be possible at JHW and ART this morning,
with any showers fading by late morning, but some low end VFR cigs
may remain east of the lakes
Outlook...
Friday...Mainly VFR, some brief MVFR with showers with a cold front.
Saturday...VFR with local morning valley fog.
Sunday...Mainly VFR, some MVFR with showers possible.
Monday...Mainly VFR.
&&
.MARINE...
Winds on the lakes continuing to diminish early this morning.
Southwest winds will increase again to Small Craft Advisory
levels by late this morning through early Friday on Lake Erie.
Winds will be somewhat lower on Lake Ontario, but a period of
Small Craft Advisory winds and waves appears likely Friday and
Friday evening on the east half of Ontario.
A much cooler airmass will move into the eastern Great Lakes late
tonight through the end of the week. This will bring an elevated
risk of waterspouts to Lakes Erie and Ontario. At this time, the
best chance of waterspouts looks to be early this morning, and again
late tonight and Friday morning as a pair of cold fronts cross
the eastern Great Lakes. Enhanced convergence and near surface
vorticity along these frontal boundaries may support greater
waterspout potential.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 6 AM EDT early this morning for
NYZ010-019-085.
MARINE...Small Craft Advisory until 11 AM EDT Friday for LEZ040-041.
Small Craft Advisory from 10 AM this morning to 6 PM EDT
this evening for LEZ020.
&&
SYNOPSIS...Zaff
NEAR TERM...Zaff
SHORT TERM...HSK
LONG TERM...HSK/Thomas
AVIATION...TMA
MARINE...HSK/TMA/ZaffThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:46 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 28 hr |
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.